MAUDE Adverse Event Report: Hoya Surgical Optics, Inc. 251; Intraocular Lens

Hoya Surgical Optics, Inc. 251; Intraocular Lens
Model Number 251 (+ 22 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Event occurred in china.Damaged haptic after/during implantation.The patient underwent cataract surgery with implantation of an intraocular lens (iol).After the iol was injected and implanted during the procedure, it was noted that the distal end of the posterior haptic had fractured.The broken haptic fragment remained inside the injector, resulting in loss of integrity of the implanted iol's posterior haptic.Subsequent examination revealed no retained intraocular foreign body and no evidence of ocular structural damage at present.However, there remains a potential risk of iol decentration/dislocation and capsular bag instability.Problem code: a0414 - material split, cut or torn.
 
Additional Manufacturer Narrative
This initial emdr is being submitted to the fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as stated under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.

Brand Name
251
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Hoya Surgical Optics, Inc.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA Medical Singapore Pte Ltd
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
ana paula lebkuchen geraldo
110 progress
suite 175
irvine, CA 92618
MDR Report Key50108010
Report Number3006723646-2026-00050
Device Sequence Number10216908
Product Code HQL
UDI-Device Identifier04547480450339
UDI-Public04547480450339
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 07/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251 (+ 22 D)
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown